Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 13, 2009, 4:43 PM EDT for Alachua County, Bradford County, Union County, Florida. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 13, 2009, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Alachua County, FL, Bradford County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:44 PM EDT | HAIL 0.75 | 5 Wsw Sampson, FL | A CONVENIENT STORE NEAR BROOKER REPORTED HAIL ESTIMATED NEAR THE SIZE OF A PENNY. THE TIME GIVEN WAS BASED ON RADAR. |
| Jun 13, 5:00 PM EDT | HAIL 0.75 | 5 Wsw Sampson, FL | A CONVENIENT STORE NEAR BROOKER REPORTED HAIL ESTIMATED NEAR THE SIZE OF A PENNY. THE TIME GIVEN WAS BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2801 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 132043 SVRJAX FLC001-007-125-132130- /O.NEW.KJAX.SV.W.0113.090613T2043Z-090613T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT SAT JUN 13 2009 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ALACHUA COUNTY IN NORTHERN FLORIDA SOUTHERN BRADFORD COUNTY IN NORTHERN FLORIDA SOUTHERN UNION COUNTY IN NORTHERN FLORIDA * UNTIL 530 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WORTHINGTON SPRINGS...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW RIVER...SAMPSON AND STARKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3002 8241 2997 8204 2969 8205 2985 8247 TIME...MOT...LOC 2043Z 288DEG 16KT 2990 8233 $$ SHASHY
1 follow-up statement
000 WWUS52 KJAX 132124 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 524 PM EDT SAT JUN 13 2009 FLC001-007-125-132135- /O.EXP.KJAX.SV.W.0113.000000T0000Z-090613T2130Z/ ALACHUA FL-BRADFORD FL-UNION FL- 524 PM EDT SAT JUN 13 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN UNION...SOUTHERN BRADFORD AND NORTHEASTERN ALACHUA COUNTIES WILL EXPIRE AT 530 PM EDT... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3002 8241 2997 8204 2969 8205 2985 8247 TIME...MOT...LOC 2125Z 288DEG 16KT 2984 8213 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:10 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 13, 3:10 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SAT JUN 13 2009 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTN AND EVENING... .SYNOPSIS...MID AND UPPER LEVEL SHORTWAVE EXTENDS FROM E SC TO THE EXTREME NE GOMEX. AN MCS IS PRESENTLY OVER CENTRAL AL. MID CLOUDS FROM EARLIER MCS OVER SE GA HAVE THINNED. SCATTERED SHOWERS AND STRONG TSTMS ALREADY DEVELOPING ALONG OLD OUTFLOW IN NE FL FROM THE JAX AREA TO NW OF KGNV. TEMPS ARE GENERALLY IN THE LOWER 90S ACROSS THE AREA WITH A FEW MID 90S. .SHORT TERM...CONVECTION WILL CONTINUE FIRING ACROSS NE FL THRU THE REMAINDER OF THE AFTN AND EARLY EVENING HOURS. WITH MODIFIED CAPE VALUES BETWEEN 4000 AND 5000 J/KG...SOME OF THESE STORMS WILL APPROACH SEVERE LIMITS. THE MAIN THREAT WILL BE WINDS DUE TO PRECIP LOADING FROM THE MOIST LOWER LEVELS AND POSSIBILITY OF ADDITIONAL WIND COMPONENT AS TSTMS TAP INTO DRIER AIR ABOVE ABOUT 550MB. FREQUENT LIGHTNING WILL BE LIKELY AS WELL. HAIL THREAT IS LOWER...BUT WITH LARGE CAPE AREA...ANY TILT OF STORMS FROM EITHER UNDERCUTTING ATLC SEABREEZE OR INCREASING SHEAR OVER N PORTION OF THE AREA WILL INCREASE THE THREAT. ALTHO MCS NW OF THE AREA IS BECOMING LESS ORGANIZED...OUTFLOWS MAY KEEP TSTMS GOING THRU THE EVENING HOURS. SOME NEG VORT ADVECTION BETWEEN THIS FEATURE MAY LIMIT CONVECTION...SO HAVE CAPPED POPS AROUND 40 PERCENT THRU THE EVENING. LOWER RAIN CHANCES EXPECTED ON SUN AND MON AS HEIGHTS RISE. BEST RAIN CHANCES WILL BE OVER THE EXTREME S ON SUN AND THE EXTREME S AND EXTREME N ON MON. TEMPS WILL BE WARMER...WITH MAX TEMPS SOLIDLY IN THE MID 90S. .LONG TERM...HAVE MADE FEW CHANGES TO EXTENDED PACKAGE. FRONT N OF THE AREA NOW PROGGED TO STALL THERE WITH TEMPS REMAINING ABOVE NORMAL THRU THE PERIOD. RAIN CHANCES WILL BE NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...THUNDERSTORMS MOVING THROUGH THE SOUTHERN FORECAST AREA IMPACTING GNV THROUGH 21Z. STRONGEST STORMS JUST WEST OF GNV MOVING LITTLE. HAVE TEMPO MVFR THERE WITH WIND VRB15G25KT DUE TO TS BUT MAY HAVE TO AMEND WITH LOWER CIGS/VSBY AND STRONGER WIND. REST OF TERMINALS WILL HAVE VCTS THROUGH MUCH OF THE EVE. && .MARINE...MAIN CONCERN ARE STRONG TO SEVERE STORMS MOVING OFFSHORE SOUTH OF JAX BCH AND MOVING SE NEXT COUPLE OF HOURS. MORE SCATTERED STORMS EXPECTED TONIGHT. OTHERWISE NO OTHER MAJOR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 95 70 96 / 30 10 10 20 SSI 75 93 75 91 / 20 10 10 20 JAX 73 94 72 95 / 30 10 10 20 SGJ 73 91 74 91 / 30 10 10 20 GNV 71 95 71 96 / 30 20 10 20 OCF 72 95 72 96 / 20 20 20 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/PETERSON/KEEGAN
Hazardous weather outlook, Jun 13, 10:50 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1050 AM EDT SAT JUN 13 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1050 AM EDT SAT JUN 13 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... ...MINOR FLOODING ON THE SATILLA RIVER AT ATKINSON... AN UPPER LEVEL DISTURBANCE AND AN OLD OUTFLOW BOUNDARY WILL CONTINUE TO MOVE SOUTHEAST ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS... SOME STRONG TO SEVERE...WILL DEVELOP ALONG AND AHEAD OF THESE FEATURES. A LATE ATLANTIC COAST SEABREEZE MAY ALSO AID IN THIS DEVELOPMENT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS WITH THE STRONGEST STORMS ALSO CAPABLE OF PRODUCING SOME HAIL IN ADDITION TO HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING. BEST CHANCES OF THUNDERSTORMS WILL BE GENERALLY SOUTHEAST OF A BRUNSWICK TO LAKE CITY LINE. ANOTHER DISTURBANCE WILL APPROACH THE AREA FROM THE NORTHWEST THIS EVENING...WITH ANOTHER ROUND OF THUNDERSTORMS POSSIBLE. THE SATILLA RIVER NEAR ATKINSON IS FORECAST TO REMAIN ABOVE FLOOD STAGE UNTIL MONDAY MORNING. PLEASE REFER TO THE LATEST FLOOD PRODUCTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE TODAY IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/SEC
In the hours before
Local storm report, Jun 13, 4:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
405 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST E PALM COAST 29.57N 81.21W
06/13/2009 M67.00 MPH FLAGLER FL TRAINED SPOTTER
WIND REPORT FROM SPOTTER OF 50 MPH GUSTS TO 67 MPH.
0357 PM FUNNEL CLOUD PALM COAST 29.57N 81.21W
06/13/2009 FLAGLER FL TRAINED SPOTTER
TRAINED SPOTTER SAW FUNNEL CLOUD NEAR RADCLIFF LANE BUT
DID NOT TOUCH THE GROUND.
&&
ARSSpecial weather statement, Jun 13, 4:24 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT SAT JUN 13 2009
FLZ021-132115-
SUWANNEE-
424 PM EDT SAT JUN 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 515 PM EDT...
AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHEAST OF LURAVILLE...OR 6
MILES EAST OF MAYO...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND LURAVILLE...OBRIEN...MCALPIN AND
BRANFORD THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3018 8318 3019 8287 2994 8289 2996 8294
3000 8297 3000 8299 3006 8304 3010 8312
3011 8316 3010 8317 3010 8319
TIME...MOT...LOC 2025Z 277DEG 6KT 3008 8308
PETERSONLocal storm report, Jun 13, 4:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG TRENTON 29.61N 82.82W
06/13/2009 GILCHRIST FL LAW ENFORCEMENT
THE LAW ENFORCEMENT REPORTED 3 TREES BLOWN DOWN IN THE
TRENTON CITY LIMITS.
&&
PPLocal storm report, Jun 13, 4:33 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HAIL POMONA PARK 29.50N 81.59W
06/13/2009 E0.75 INCH PUTNAM FL EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTED PENNY SIZE HAIL IN POMONA
PARK.
&&
PPLocal storm report, Jun 13, 4:38 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 5 WSW FLORAHOME 29.70N 81.96W
06/13/2009 M1.00 INCH PUTNAM FL LAW ENFORCEMENT
&&
SLLocal storm report, Jun 13, 4:41 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
441 PM EDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG PALATKA 29.65N 81.66W
06/13/2009 PUTNAM FL LAW ENFORCEMENT
1511 SOUTH PALM AVE. LARGE TREE DOWN ON RESIDENCE.
&&
SLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:40 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jun 13, 1:59 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Jun 13, 2:15 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 45 min |
| Jun 13, 2:38 PM EDT | Areal Flood Advisory | JAX | Clay, Duval, Saint Johns | 112 min |
| Jun 13, 2:40 PM EDT | Special Weather Statement | JAX | Gilchrist | 50 min |
| Jun 13, 2:49 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 41 min |
| Jun 13, 2:53 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 37 min |
| Jun 13, 2:57 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam, Saint Johns | 48 min |
| Jun 13, 3:01 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 44 min |
| Jun 13, 3:27 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 48 min |
| Jun 13, 3:33 PM EDT | Tornado Warning | JAX | Flagler, Saint Johns | 42 min |
| Jun 13, 3:38 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 37 min |
| Jun 13, 3:40 PM EDT | Special Marine Warning | JAX | 97 min | |
| Jun 13, 3:40 PM EDT | Special Weather Statement | JAX | Gilchrist | 50 min |
| Jun 13, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 44 min |
| Jun 13, 3:52 PM EDT | Special Weather Statement | JAX | Saint Johns | 23 min |
| Jun 13, 3:59 PM EDT | Special Weather Statement | JAX | Bradford, Union | 46 min |
| Jun 13, 4:07 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Union | 38 min |
| Jun 13, 4:11 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam | 49 min |
| Jun 13, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Suwannee, Union | 48 min |
| Jun 13, 4:24 PM EDT | Special Weather Statement | JAX | Suwannee | 51 min |
| Jun 13, 4:25 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 50 min |
| Jun 13, 4:26 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 49 min |
| Jun 13, 5:05 PM EDT | Tornado Warning | JAX | Marion | 25 min |
| Jun 13, 5:29 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 31 min |
| Jun 13, 5:52 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
| Jun 13, 6:21 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Jun 13, 6:57 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Jun 13, 7:29 PM EDT | Special Weather Statement | JAX | Nassau | 31 min |
| Jun 13, 7:55 PM EDT | Special Marine Warning | JAX | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.